Étale cohomology and reduction of abelian varieties
Bulletin de la Société Mathématique de France, Volume 129 (2001) no. 1, pp. 141-157.

In this paper we study the étale cohomology groups associated to abelian varieties. We obtain necessary and sufficient conditions for an abelian variety to have semistable reduction (or purely additive reduction which becomes semistable over a quadratic extension) in terms of the action of the absolute inertia group on the étale cohomology groups with finite coefficients.

Nous étudions les groupes de cohomologies étales associés aux variétés abéliennes. Nous obtenons des conditions nécessaires et suffisantes pour qu'une variété abeliénne ait une réduction semistable (ou une réduction purement additive qui devient semistable sur une extension quadratique), en termes de l'action du groupe d'inertie absolu sur les groupes de cohomologies étales à coefficients finis.

DOI: 10.24033/bsmf.2389
Classification: 11G10
Keywords: abelian varieties, semistable reduction, étale cohomology, monodromy
Mot clés : variétés abéliennes, réduction semistable, cohomologie étale, monodromie
@article{BSMF_2001__129_1_141_0,
     author = {Silverberg, A. and Zarhin, Yu. G.},
     title = {\'Etale cohomology and reduction of abelian varieties},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {141--157},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {129},
     number = {1},
     year = {2001},
     doi = {10.24033/bsmf.2389},
     mrnumber = {1871981},
     zbl = {1037.11042},
     language = {en},
     url = {http://www.numdam.org/articles/10.24033/bsmf.2389/}
}
TY  - JOUR
AU  - Silverberg, A.
AU  - Zarhin, Yu. G.
TI  - Étale cohomology and reduction of abelian varieties
JO  - Bulletin de la Société Mathématique de France
PY  - 2001
SP  - 141
EP  - 157
VL  - 129
IS  - 1
PB  - Société mathématique de France
UR  - http://www.numdam.org/articles/10.24033/bsmf.2389/
DO  - 10.24033/bsmf.2389
LA  - en
ID  - BSMF_2001__129_1_141_0
ER  - 
%0 Journal Article
%A Silverberg, A.
%A Zarhin, Yu. G.
%T Étale cohomology and reduction of abelian varieties
%J Bulletin de la Société Mathématique de France
%D 2001
%P 141-157
%V 129
%N 1
%I Société mathématique de France
%U http://www.numdam.org/articles/10.24033/bsmf.2389/
%R 10.24033/bsmf.2389
%G en
%F BSMF_2001__129_1_141_0
Silverberg, A.; Zarhin, Yu. G. Étale cohomology and reduction of abelian varieties. Bulletin de la Société Mathématique de France, Volume 129 (2001) no. 1, pp. 141-157. doi : 10.24033/bsmf.2389. http://www.numdam.org/articles/10.24033/bsmf.2389/

[1] G. Almkvist & R. Fossum - « Decomposition of exterior and symmetric powers of indecomposable 𝐙/p𝐙-modules in characteristic p and relations to invariants », Séminaire d'Algèbre Paul Dubreil, 30ème année (Paris, 1976-1977), Lecture Notes in Math., vol. 641, Springer, Berlin, 1978, p. 1-111. | MR | Zbl

[2] S. Bosch, W. Lütkebohmert & M. Raynaud - Néron models, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 21, Springer-Verlag, Berlin, 1990. | Zbl

[3] P. Deligne - « Introduction », Groupes de monodromie en géométrie algébrique. I, Lecture Notes in Mathematics, vol. 288, Springer Verlag, Berlin, 1972, p. v-vii. | MR | Zbl

[4] -, « Résumé des premiers exposés de a. grothendieck », Groupes de monodromie en géométrie algébrique. I, Lecture Notes in Mathematics, Vol. 288, Springer-Verlag, Berlin, 1972, p. 1-24. | Zbl

[5] A. Grothendieck - Groupes de monodromie en géométrie algébrique. I, Lecture Notes in Mathematics, vol. 288, Springer-Verlag, Berlin, 1972, Séminaire de Géométrie Algébrique du Bois-Marie 1967-1969 (SGA 7 I), Dirigé par A. Grothendieck. Avec la collaboration de M. Raynaud et D. S. Rim. | MR | Zbl

[6] -, « Modèles de néron et monodromie », Groupes de monodromie en géométrie algébrique. I, Lecture Notes in Mathematics, vol. 288, Springer-Verlag, Berlin, 1972, p. 313-523. | Zbl

[7] H. W. Lenstra, Jr. & F. Oort - « Abelian varieties having purely additive reduction », J. Pure Appl. Algebra 36 (1985), no. 3, p. 281-298. | MR | Zbl

[8] J.-P. Serre - Lie algebras and Lie groups, second éd., Lecture Notes in Mathematics, vol. 1500, Springer-Verlag, Berlin, 1992, 1964 lectures given at Harvard University. | MR | Zbl

[9] -, « Propriétés conjecturales des groupes de Galois motiviques et des représentations l-adiques », Motives (Seattle, WA, 1991), Proc. Sympos. Pure Math., vol. 55, Amer. Math. Soc., Providence, RI, 1994, p. 377-400. | Zbl

[10] J.-P. Serre & J. Tate - « Good reduction of abelian varieties », Ann. of Math. (2) 88 (1968), p. 492-517. | MR | Zbl

[11] A. Silverberg & Y. G. Zarhin - « Variations on a theme of Minkowski and Serre », J. Pure Appl. Algebra 111 (1996), no. 1-3, p. 285-302. | MR | Zbl

[12] -, « Semistable reduction of abelian varieties over extensions of small degree », J. Pure Appl. Algebra 132 (1998), no. 2, p. 179-193. | MR | Zbl

[13] -, « Subgroups of inertia groups arising from abelian varieties », J. Algebra 209 (1998), no. 1, p. 94-107. | MR | Zbl

[14] -, « Reduction of abelian varieties », The arithmetic and geometry of algebraic cycles (Banff, AB, 1998), NATO Sci. Ser. C Math. Phys. Sci., vol. 548, Kluwer Acad. Publ., Dordrecht, 2000, p. 495-513. | MR | Zbl

Cited by Sources: